Newbie and Steroid advice???

Hi, I m newly diagnosed with RA. Im 30. I initially had a 120 steroid injection and then about 9 weeks later i had to have another. The 2nd one only worked for a short while. To tide me over till my comby of drugs hopefully work more my consultant gave me some predisolone to take so i could go back to work, i started on 7.5mg a few days ago but today i have felt so so dizzy and very anxious with a really bad head.

I have been looking on the internet to see if i could reduce to 5mg tomorrow as i really dont want to feel like i did today again and i came across this site.

I know i should ring the hospital and get advice but i know i wont be able to get hold of any1 in the morning and just wondered if any 1 might be able to give me some advice.

i m panicing as i have been looking on the internet and i dont want too reduce my dose and my RA symptoms return as bad as what they were in the beginning or suffer from the adrenal insuffiency i have been reading about.

If any one has any advice i would appreciate it, i know i have only been on oral dose for a few days but i dont know if i need to consider the steroid injections and that means i have to be weaned off them?

This might seem like a silly question, im just so new to this and its all very confusing and very scary.

Thanks

Jen

7 Replies

oldestnewest
  • Steroids shouldnt be reduced without medical guidance, think you should ask Gp or rhuem dept for advice

  • Do you have a rheumy nurse you could phone if you can't get hold of the doctor or your GP? The other suggestion would be to phone NHS24 for advice. If they can't tell you straight off, then they can get a doctor to give you advice over the phone. You should be able to ring them at any time, even out of normal working hours.

    Steroids can make your heart race a bit, and have you quite jittery, even on fairly low doses, so it probably is the steroids not making you feel good.

  • Hiya... first i would like to welcome you, I'm Shirley, i was diagnosed in the being of September after having problems since June, It has now been confirmed by a rheumy on the 14th November, You will find that there are no silly questioned asked on this site.., That we are all hear to help if we can,.. Since joining this site i have had a lot of great advice and positive messages, and people on here are all really friendly, The only thing is we are not GPs so we could only tell you what happened to us in this situation,.......

    I would diffidently take Summers advice, and not reduce any meds until advised by your GP, I really hope you are feeling better soon, take care x

  • Hi and welcome to the site, everyone on here is so nice nd friendly. Sorry u just found out about your RA, it's hard at first. I think you need to gt in touch with the Rheumy helpline during your break and ask their advice as steroids are difficult medications to mess around with, and I would ask their advice before changing the dose. It's early days so try to rest as much a you can and I hope they get your treatment right for you. Love Axx

  • yes, you do really need to speak to a doc or rheumy nurse, as we don't know your medical history, and dropping doses too quickly is not advisable (the jabs are slow release so work differently). My experiences with oral prednisalone have not been brilliant, as tho' great for the inflammation it made me too jumpy, so may well be the steroids. But try not to panic too much, as if you've only been on them a short while and 7.5 is a low dose anyway so the weaning process won't take long if you do decide they don't suit you.

    But hopefully it shouldn't be long before the longer term meds really kick in, so hang in there! Depending on how long you've been on them for then they may already be starting to work and will at least stop you going backwards. Polly

  • Hi Jen, welcome to this site anyway. I think the advice you've received is pretty good. Maybe the side effects of the prednisolone will wear off after a bit. Each time I've had steroids (both by injection and oral) I've had terrible mood swings and insomnia but after a week or so it's settled down. Hopefully it's only to tide you over anyway until whatever DMARD you've been put on does it's work. It's always hard at this stage but I'm sure things will improve for you in a while. Tilda

  • Hi Jen

    As the others have mentioned you really do need to seek advice from someone medically trained on this, perhaps try NHS Direct (on 0845 4647) if you are not able to get through to the hospital or your GP.

    This site is a great source of information but you might also find our 'Newly Diagnosed' booklet quite helpful at this time, it can be downloaded from our website: nras.org.uk/help_for_you/pu...

    And as Polly and Tilda said, hopefully the combination of disease modifying anti-rheumatic drugs (DMARDs) you have started on will kick in soon. They usually take between 3-12 weeks to start to work.

    I hope you have been able to get an answer to your question.

    Kind regards

    Sarah Kate

    NRAS

You may also like...